Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Suffering from diverticular disease for a prolonged period. Having numbness. Proper treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 364 Questions
I have a numbness in my lower mid section for no apparent reason that seems to be more prevalent over the past day or so. . I have had diverticulitis for several years. Since my doctor told me about medimucil, I have taken a teaspoon/tablespoon daily. Never had pain since. Thought I was imagining the numbness for a day or two now it seems to be there. Is this a symptom of divertycultis. never felt this numbness before. Is this a symptom of anything else?
Posted Thu, 4 Apr 2013 in Abdominal Pain
Answered by Dr. Mamun Kabir 2 hours later
Welcome to healthcare magic.
Thank you for your query.
I am sorry to know that you are suffering from diverticular disease for a prolonged period.

The most of the diverticular disease is asymptomatic.
The usual presentation are discomfort,constipation,fullness,cramping pain & sometimes patient present with complication like bleeding,infection,perforation,obstruction etc.
But numbness is not a recognized feature of this disease.

If you are still constipating, then again you may take medimucil.
It is a bulk forming laxative.
I think this will help you & the numbness may be subsided.

The numbness may be due to the disease itself or due to some other causes like IBS,neurological origin or non specific abdominal causes.
Proper abdominal examination is needed for better evaluation.

It is wise to consult your concerned doctor.
I think I have been of some help to your query.
Please write if you have another query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor